MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 20MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphasia (2195); Encephalitis (2429); Cerebral Edema (4403); Speech Disorder (4415)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer as the subject device was implanted inside the patient's vasculature.
 
Event or Problem Description
It was reported that in the clinical trial the subject flow diverter was implanted in a patient to treat aneurysm on (b)(6) 2021.Post procedure on the same day patient had encephalopathy with expressive dysphasia and was apprehensive to repeat more complex sentences.The adverse event was reported to be resolved/recovered on (b)(6) 2021.Cta diagnostic tests performed indicates mild left hemispheric edema and mild contrast staining.On (b)(6) 2022, the imr (designated cec member) has assessed that the expressive dysphasia with apprehension to repeat more complex sentences in the patient was due to contrast induced encephalopathy and had possible relation to the subject flow diverter, the procedure, the dual antiplatelet therapy and other devices used during the procedure.No other information is available.
 
Additional Manufacturer Narrative
D4: lot number: corrected (from 22178110 to 22178110r).Due to the automated mes (manufacturing execution system) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The imr (independent medical review) has assessed contrast-induced encephalopthy to be possibly related to the study device (subject flow diverter stent).Diagnostic tests performed indicates ¿mild left hemispheric odema and mild contrast staining".Patient was provided with concomitant medication, however details of the drugs are not specified.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to as reported 'patient neurological deficit' and 'patient complication' for this complaint.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.0MM X 20MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14334552
Report Number3008881809-2022-00212
Device Sequence Number17464177
Product Code OUT
UDI-Device Identifier07613327375206
UDI-Public07613327375206
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Model NumberFDS40020
Device Catalogue NumberFDS40020
Device Lot Number22178110R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age58 YR
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite